Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have Heart palpitation. History of Cervical spondylosis, controlled by Cymbalta. Suggestion?

Last Sunday evening I began to have heart palpitations, my mother who is ICU nurse says she can hear a murmur and that my blood pressure is okay - I tend to be on the lower side. I ve had PVC s in the past, but not sure what arrhythmia I have now. The odd part of this is that I also have had increased neuropathic symptoms, I had cervical spondylosis in the past which lead me to surgery of C5-C6 in 2006 or 2007 - Post op pain was then controlled by Cymbalta but this last week, its been much worse and wondering if there is a correlation involved since both are exhibiting at the same time. I m not sure what doc I should go to first about my situation, and its been bad enough to want to go to ER at times.
Asked On : Wed, 19 Dec 2012
Answers:  1 Views:  132
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
Hi there,
Thanks for writing in. I am a qualified and certified cardiologist and I read your mail with diligence.
Normal heart has an episodic premature ventricular or atrial contraction. It is some people who are more perceptive perceive this as palpitation, thumbing sensation or missing beat. As far as skipping a beat is concerned. See, our heart beats for about 100,000 times a day (72x60x24) so 1% beats to be out of rhythm that include missed beats is perfectly normal occurrence. It is not correct give them a label of arrhythmia and . If you still are not satisfied please ask your doctor, you will be thoroughly examined and if needed investigated accordingly. If needed a Holter examination will be done which will document number of runs of these premature beats. Then one is labelled to have arrhythmia and treatment instituted. For present I do not recommend any treatment. Cymbetta causes side effects like the following:
Nausea, dry mouth, constipation, loss of appetite, tiredness, drowsiness, or increased sweating may occur. If any of these effects persist or worsen, may need to discontinue the drugs.

Dizziness or lightheadedness may occur, especially when you first start or increase your dose of this drug. To reduce the risk of dizziness and lightheadedness, get up slowly when rising from a sitting or lying position.

Remember that your doctor had prescribed this medication because he or she has judged that the benefit to you is greater than the risk of side effects. Many people using this medication do not have serious side effects.

One is asked to tell the doctor right away if any of these serious side effects occur: easy bruising/bleeding, dark urine, decreased interest in sex, changes in sexual ability, muscle cramps/weakness, shaking (tremor), stomach/abdominal pain, yellowing eyes/skin, difficulty urinating, unusual decrease in the amount of urine.

Patient is told to get medical help right away if any of these rare but serious side effects occur: black/bloody stools, vomit that looks like coffee grounds, seizure.

This medication may rarely cause a very serious condition called serotonin syndrome. The risk increases when this medication is used with certain other drugs (see Drug Interactions section). Get medical help right away if you develop some of the following symptoms: hallucinations, unusual restlessness, loss of coordination, fast heartbeat, severe dizziness, unexplained fever, severe nausea/vomiting/diarrhea, twitching muscles.
In view of all the side effects, nothing was long lasting. You will have see your doctor should you need prescription of this drugs or pain is so severe that it can not be controlled with OTC drugs like Tylenol or Brufen. If you are not having any impending emergency situation it is better to see a doctor with appointment. If you are having problems which can not wait please go to ER.
Good Luck.
With Best Wishes

Dr Anil Grover
Answered: Fri, 21 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor